APM  Vol.3 No.4 , July 2013
The Products of Regularly Solvable Operators with Their Spectra in Direct Sum Spaces
ABSTRACT

In this paper, we consider the general quasi-differential expressions each of order n with complex coefficients and their formal adjoints on the interval (a,b). It is shown in direct sum spaces of functions defined on each of the separate intervals with the cases of one and two singular end-points and when all solutions of the equation and its adjoint are in (the limit circle case) that all well-posed extensions of the minimal operator have resolvents which are HilbertSchmidt integral operators and consequently have a wholly discrete spectrum. This implies that all the regularly solvable operators have all the standard essential spectra to be empty. These results extend those of formally symmetric expression studied in [1-10] and those of general quasi-differential expressions in [11-19].


Cite this paper
S. Ibrahim, "The Products of Regularly Solvable Operators with Their Spectra in Direct Sum Spaces," Advances in Pure Mathematics, Vol. 3 No. 4, 2013, pp. 415-429. doi: 10.4236/apm.2013.34060.
References
[1]   N. I. Akhiezer and I. M. Glazman, “Theory of Linear Operators in Hilbert Space,” Frederich Unger Publishing Co., New York, 1963.

[2]   M. N. Naimark, “Linear Differential Operators,” New York, Ungar, Part I, 1967, Part II, 1968.

[3]   W. N. Everitt and A. Zettl, “The Number of Integrable Square Solutions of Products of Differential Expressions,” Proceedings of the Royal Society of Edinburgh, Edinburgh, Vol. 76 A, 1977, pp. 215-226.

[4]   W. N. Everitt and A. Zettl, “Generalized Symmetric Ordinary Differential Expressions I,” The General Theory. Niew Archief Voor Wiskunde, Vol. 1, No. 3, 1979, pp. 363-397.

[5]   A. N. Krall and A. Zettl, “Singular Self-Adjoint Sturm-Liouville Problems,” Journal of Differential and Integral Equations, Vol. 1, No. 4, 1998, pp. 423-432.

[6]   D. Race, “On the Location of the Essential Spectra and Regularity Fields of Complex Sturm-Liouville Operators,” Proceedings of the Royal Society of Edinburgh, Edinburgh, Vol. 85A, 1980, pp. 1-14. doi:10.1017/S0308210500011689

[7]   D. Race, “On the Essential Spectra of Linear 2nd Order Differential Operators with Complex Coefficients,” Proceedings of the Royal Society of Edinburgh, Edinburgh, Vol. 92A, 1982, pp. 65-75. doi:10.1017/S0308210500019934

[8]   A. Zettl, “Deficiency Indices of Polynomials in Symmetric Differential Expressions,” II, Proceedings of the Royal Society of Edinburgh, Edinburgh, Vol. 73A, No. 20, 1974 (1975), pp. 301-306.

[9]   A. Zettl, “Formally Self-Adjoint Quasi-Differential Operators,” Rocky Mountain Journal of Mathematics, Vol. 5, No. 3, 1975, pp. 453-474. doi:10.1216/RMJ-1975-5-3-453

[10]   S. E Ibrahim, “On the Products of Self-Adjoint SturmLiouville Differential Operators in Direct Sum Spaces,” Journal of Informatics and Mathematical Sciences, Vol. 4 No. 1, 2012, pp. 93-109.

[11]   D. E. Edmunds and W. D. Evans, “Spectral Theory and Differential Operators,” Oxford University Press, Oxford, 1987.

[12]   W. D. Evans, “Regularly Solvable Extensions of Non-Self-Adjoint Ordinary Differential Operators,” Proceedings of the Royal Society of Edinburgh, Edinburgh, Vol. 114 A, 1990, pp. 99-117.

[13]   W. D. Evans and S. E. Ibrahim, “Boundary Conditions for General Ordinary Differential Operators,” Proceedings of the Royal Society of Edinburgh, Edinburgh, Vol. 97A 1984, pp. 79-95. doi:10.1017/S0308210500031851

[14]   W. N. Everitt and D. Race, “Some Remarks on Linear Ordinary Quasi-Differential Expressions,” Journal of London Mathematical Society, Vol. 3, No. 54, 1987, pp. 300-320.

[15]   S. E. Ibrahim, “Non-Self-Adjoint Quasi-Differential Operators with Discrete Spectra,” Rocky Mountain Journal of Mathematics, Vol. 25, No. 3, 1995, pp. 1053-1348. doi:10.1216/rmjm/1181072204

[16]   S. E. Ibrahim, “The Spectra of Well-Posed Operators,” Proceedings of the Royal Society of Edinburgh, Edinburgh, Vol. 125 A, 1995, pp. 1331-1348.

[17]   S. E. Ibrahim, “The Point Spectra and Regularity Fields of Products of Quasi-Differential Operators,” Indian Journal of Pure and Applied Mathematics, Vol. 31, No. 6, 2000, pp. 747-665.

[18]   S. E. Ibrahim, “On the Essential Spectra of General Differential Operators,” Italian Journal of Pure and Applied Mathematics Y, No. 9, 2001, pp. 45-67.

[19]   S. E Ibrahim, “On the Essential Spectra for Products of the General Quasi-Differential Operators and Their Adjoints,” International Journal of Pure and Applied Mathematics, Vol. 70, No. 5, 2011, pp. 659-689.

[20]   M. I. Visik, “On General Boundary Problems for Elliptic Differential Equations,” American Mathematical Society Transl, Vol. 2, No. 24, 1963, pp. 107-172.

[21]   N. A. Zhikhar, “The Theory of Extension of J-Symmetric Operators,” Ukranin, Mat. Z. XI, Vol. 4, 1959, pp. 352-365.

 
 
Top